Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 234, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2005, 5:47 PM CDT for George County, Perry County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 21, 2005, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties George County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212247 SVRMOB MSC039-111-212330- /O.NEW.KMOB.SV.W.0234.050821T2247Z-050821T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 547 PM CDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 630 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVENT STATION...OR ABOUT 13 MILES WEST OF LUCEDALE...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3094 8875 3102 8877 3101 8888 3093 8886 $$
1 follow-up statement
000 WWUS54 KMOB 212310 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 607 PM CDT SUN AUG 21 2005 MSC111-212317- /O.CAN.KMOB.SV.W.0234.000000T0000Z-050821T2330Z/ PERRY MS- 607 PM CDT SUN AUG 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY IS CANCELLED... LAT...LON 3085 8867 3093 8869 3092 8880 3084 8878 $$ MSC039-212330- /O.CON.KMOB.SV.W.0234.000000T0000Z-050821T2330Z/ GEORGE MS- 607 PM CDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR CENTRAL GEORGE COUNTY... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER CENTRAL GEORGE COUNTY JUST EAST OF BENNDALE. LITTLE MOVEMENT WAS DETECTED. LAT...LON 3085 8867 3093 8869 3092 8880 3084 8878 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:31 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 21, 3:31 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT SUN AUG 21 2005 .SYNOPSIS....(NEXT 3 DAYS)...CURRENTLY REGION IS STILL UNDER INFLUENCE OF DEEPLY REFLECTED ANTICYCLONE. HOWEVER AT THE SFC... COLD FRONT IS OBSERVED TO BE MOVING INTO TN VLY THIS AND IS PRECEDED BY A NOTABLE SFC PRES TROF THAT EXTENDS FROM EASTERN SEABOARD SWWD INTO THE NRN GLFMEX. AS A RESULT...BOUNDARY LAYER WINDS HAVE TURNED MOSTLY NLY AND SEA-BREEZE IS BEING HELD INTACT ALONG COASTAL ZONES ATTM WITH SFC TEMPS CURRENTLY IN THE MID 90S. MODEL CONSENSUS IS THAT DEEPLY REFLECTED ANTICYCLONE WILL BREAK DOWN OVER REGION AS UPPER TROUGH MOVES FROM OHVLY TO E COAST BY MIDDAY TUESDAY. NET EFFECT WILL BE TO FLATTEN OUT AFOREMENTIONED SYNOP FEATURE AND CAUSE 500 HPA HGTS TO FALL 30 M. THIS SHOULD END HEAT ADVY CONDITIONS AS A TRAILING COLD FRONT (IF YOU CALL IT THAT) MOVES INTO SRN ALABAMA MONDAY AFTERNOON. COLD FRONT WILL THEN HAVE A QUICK DEATH AS HIGH SUN ANGLES WARM THE COOLER AND DRIER SIDE OF THE FRONT AND RAPID MODIFICATION OCCURS TOMORROW. DRIER AIR WILL INVADE OUR REGION LIKELY ONLY BY VIRTUE OF MIXING FROM HIGHER LEVELS. NOT REALLY EXCITED ABOUT APPRECIABLE INCREASE IN POPS EITHER ON MONDAY BECAUSE NLY WINDS PRECEDED COLD FRONT ARRIVAL. THIS WILL LIMIT LOW-LEVEL WIND CONVERGENCE AND MOIST FLUX CONVERGENCE. /23 MEDLIN && .SHORT TERM...(TONIGHT AND MONDAY)...CURRENT SEA-BREEZE CIRCULATION HAS INITIATED VERY STRONG TSTMS (SOME POSSIBLY PRODUCING WET MICROBURSTS) THAT ARE IN PROGRESS IN HIGH SBCAPE (>3500 J KG-1) ENVIRONMENT. EXPECT INSTABILITY TO BE RELIEVED FARTHER INLAND THIS EVENING AS TSTM OUTFLOWS INITIATE MORE DEEP CONVECTION. STORMS ARE BEING STEERED AROUND ANTICYCLONE AND WILL ARRIVE IN OUR INLAND COUNTIES FROM THE NORTHEAST...MOVING OFF TO THE SOUTHWEST <10 KT. EXPECT FREQUENT LIGHTNING REMAINDER OF THIS EVENING WITH THESE STORMS...VERY HEAVY RAIN AND CONTINUED THREAT OF WIND GUSTS AS HIGH AS 50 MPH. A CONSIDERABLE DECREASE IN STORM COVERAGE AND INTENSITY WILL BE NOTED AFTER 9 PM CDT THIS EVENING. THIS WILL LEAVE PATCHY FOG IN AREAS THAT RECEIVED RAIN. FOR MONDAY...OPTED NOT TO ISSUE HEAT ADVY BECAUSE HEAT INDICES WILL NOT MAKE IT TO 107 F LEVEL FOR MORE THAN THREE HOURS. IT WAS CLOSE...BUT UNLIKE TODAY...IT SHOULD BE A SHADE COOLER AND THAT IS ALL IT TAKES TO PRECLUDE THE ISSUANCE. NONETHELESS...HEAT INDICES WILL ONCE AGAIN RANGE BETWEEN 103-108F. BE CAREFUL SCT TO NUMEROUS SHOWERS AND TSTMS SHOULD BRING EARLY RELIEF TO MANY AREAS TOMORROW ANYWAY. ONCE AGAIN...A GOOD CHANCE THAT STORMS WILL PRODUCE STRONG WIND GUSTS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)...AS COLD FRONT MODIFIES THROUGH TUESDAY SOMEWHERE OVER SRN ALABAMA...REGION COMES UNDER INFLUENCE OF ANTICYCLONE BUILDING EWD FROM SRN PLAINS. THIS WAS SIMILAR TO YESTERDAYS SOLUTION. WE WILL RETURN TO PCDY CONDITIONS WITH ISOLD-SCT TSTM CHANCE EACH DAY AS THE RIDGE SPRAWLS OVER REGION THROUGH EARLY NEXT WEEKEND. GFS AND ECMWF HAVE BOTH RESOLVED SFC LOW OVER FL PENINSULA ON FRIDAY AND MOVE IT INTO ERN GLFMEX ON SUN. /23 MEDLIN && .MARINE...WEAK HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO WILL GRADUALLY BE REPLACED BY A WEAK TROF TONIGHT...WHICH WILL REMAIN THE PRIMARY SFC FEATURE AFFECTING THE MARINE AREA THROUGH MUCH OF THE UPCOMING WEEK AS IT BECOMES STATIONARY JUST NORTH OF THE COASTAL WATERS. A GENERALLY WEAK WIND FLOW PATTERN WILL PERSIST OVER THE COASTAL WATERS...WITH AN OFFSHORE COMPONENT DURING THE OVERNIGHT HOURS AND AN ONSHORE COMPONENT...ESPECIALLY NEAR SHORE...IN THE AFTERNOON HOURS. LITTLE CHANGE IN SEAS THROUGH THE PERIOD. 12/SHEPHERD && .PRELIMINARY POINT TEMPS/POPS... MOBILE 77 95 77 93 / 40 60 30 50 PENSACOLA 79 94 79 92 / 30 60 30 50 DESTIN 80 93 80 91 / 30 50 40 50 EVERGREEN 74 93 74 91 / 30 50 40 60 WAYNESBORO 75 94 75 93 / 40 50 40 60 CAMDEN 75 94 75 93 / 30 50 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY THROUGH 5PM CDT TODAY ALZ051>ALZ064. FL...HEAT ADVISORY THROUGH 5PM CDT TODAY FLZ001>006. MS...HEAT ADVISORY THROUGH 5PM CDT TODAY MSZ067-075-076-078-079. &&
Hazardous weather outlook, Aug 21, 6:00 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN AUG 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. WHILE FEW ARE EXPECTED TO BECOME STRONG...AN ISOLATED THUNDERSTORM MAIN CONTAIN WINDS GUSTING TO 60 MPH....AND POSSIBLE SMALL HAIL. ALSO...THE HIGH HUMIDITIES AND VERY WARM TEMPERATURES WILL ALLOW HEAT INDICES TO RISE INTO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH AFTERNOON HEAT INDICES ARE EXPECTED AGAIN ON MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 2:45 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN AUG 21 2005 FLZ002-212100- COASTAL ESCAMBIA- INCLUDING THE CITIES OF...PENSACOLA... 245 PM CDT SUN AUG 21 2005 ...A STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER ESCAMBIA COUNTY... AT 243 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRENT...AND ANOTHER JUST SOUTH OF BEULAH. THESE STORMS WERE NEARLY STATIONARY...OR MOVING JUST SLIGHTLY TOWARD THE WEST OR SOUTHWEST AT 5 MPH OR LESS. THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GOULDING...EAST PENSACOLA HEIGHTS...BROWNSVILLE...WEST PENSACOLA AND MYRTLE GROVE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS DANGEROUS FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS UP TO AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. IF YOU CAN HEAR THE THUNDER...YOU ARE IN THE DANGER ZONE OF GETTING STRUCK BY LIGHTNING. GET INDOORS OR IN AN AUTOMOBILE TO AVOID DEADLY LIGHTNING STRIKES. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:40 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 340 PM CDT SUN AUG 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-220245- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 340 PM CDT SUN AUG 21 2005 ...AFTERNOON HEAT INDICES EXPECTED TO RISE TO AROUND 105 DEGREES MONDAY AFTERNOON... A WEAK TROUGH OF LOW PRESSURE HAS DRIFTED INTO THE SOUTHEASTERN UNITED STATES FROM THE NORTH...BRINGING A SLIGHTLY DRIER AIRMASS IN THE LOWER LEVELS OF THE ATMOSPHERE INTO THE REGION. IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE HOWEVER...HIGH PRESSURE REMAINS IN CONTROL. THIS HIGH PRESSURE ALOFT...COMBINED WITH A SLIGHTLY DRIER NORTHERLY WIND FLOW IN THE LOWER LEVELS BEHIND THE TROUGH... WILL CONTINUE TO RESULT IN HOT AFTERNOON TEMPERATURES OVER THE REGION THROUGH MONDAY. THE SLIGHTLY LOWER DEWPOINTS AND RELATIVE HUMIDITIES EXPECTED ON MONDAY SHOULD KEEP AFTERNOON HEAT INDICES A LITTLE LOWER THAN THE PAST FEW DAYS...WITH MOST LOCATIONS PEAKING AT AROUND 105 DEGREES MONDAY AFTERNOON...BUT A THREE HOUR DURATION OF 107 DEGREES OR HIGHER IS NOT EXPECTED. AFTERNOON MAXIMUM TEMPERATURES ARE ALSO EXPECTED TO BE SEVERAL DEGREES COOLER MONDAY AFTERNOON THAN THOSE THAT OCCURRED OVER THE WEEKEND. AS A RESULT...THE HEAT ADVISORY WILL NOT BE EXTENDED INTO MONDAY. THIS SAID...IT IS AUGUST...AND HOT CONDITIONS WILL STILL BE PREVALENT...WITH AFTERNOON TEMPERATURES REACHING THE LOW TO MID 90S AT MOST LOCATIONS. EVERYONE SHOULD CONTINUE WITH THEIR HOT WEATHER PRECAUTIONS. TRY TO SPEND MORE TIME IN AIR-CONDITIONED PLACES. STRENUOUS ACTIVITIES SHOULD BE REDUCED...ELIMINATED OR RESCHEDULED TO THE COOLER TIME OF THE DAY. IF AIR CONDITIONING IS NOT AVAILABLE... STAY ON THE LOWEST FLOOR...OUT OF THE SUNSHINE. REMEMBER...WHILE ELECTRIC FANS DO NOT ACTUALLY COOL THE AIR...THEY DO HELP SWEAT TO EVAPORATE...WHICH COOLS YOUR BODY. WATER IS THE SAFEST LIQUID TO DRINK DURING PERIODS OF EXTREME HEAT. ONE SHOULD AVOID DRINKS WITH ALCOHOL OR CAFFEINE IN THEM. WHILE THESE DRINKS CAN MAKE YOU FEEL BETTER BRIEFLY...THEY ACTUALLY WORSEN THE EFFECTS OF HEAT ON YOUR BODY. NEVER LEAVE A PERSON OR AN ANIMAL IN A VEHICLE WITH THE WINDOWS UP WITH NO AIR CONDITIONING. TEMPERATURES INSIDE THE VEHICLE CAN REACH OVER 150 DEGREES VERY QUICKLY...AND CAN RESULT IN HEAT STROKE AND/OR DEATH.
Special weather statement, Aug 21, 4:21 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 421 PM CDT SUN AUG 21 2005 ALZ062-064-212145- UPPER BALDWIN-LOWER BALDWIN- 421 PM CDT SUN AUG 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF STEELWOOD...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROSINTON...STEELWOOD AND STAPLETON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 21, 4:37 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SUN AUG 21 2005 MSZ078-212200- STONE- 437 PM CDT SUN AUG 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE COUNTY... AT 435 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHWESTERN STONE COUNTY...AND MOVING NORTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT NORTHWESTERN STONE COUNTY THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 21, 5:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 511 PM CDT SUN AUG 21 2005 ALZ061-063-212245- LOWER MOBILE-UPPER MOBILE- 511 PM CDT SUN AUG 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 506 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FOREST HILL...AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AIRPORT AND UNIVERSITY BOULEVARDS...UNIVERSITY OF SOUTH ALABAMA...MAGNOLIA GROVE GOLF COURSE...COTTAGE HILL PARK AND LOTT AND COLEMAN DAIRY ROADS THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 21, 5:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 519 PM CDT SUN AUG 21 2005 MSZ075-078-212245- STONE-PERRY- INCLUDING THE CITIES OF...WIGGINS... 519 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER STONE AND PERRY COUNTIES... AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS OVER SOUTHERN PERRY COUNTY STRETCHING SOUTH OVER EASTERN SECTIONS OF STONE COUNTY...MOVING WEST AT 5 MPH. THUNDERSTORMS WILL BE AFFECTING WHITES CROSSING AND PERKINSTON THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.